Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Diarrhea And Aids

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Diarrhea and HIV/AIDS

Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Taking Care of Yourself Diarrhea and HIV Diarrhea is one of the most common problems for people living with HIV(HIV+). It can affect as many as 80 percent of HIV+ people. While diarrheacaused by advanced HIV disease has decreased, many HIV+ people have diarrheafrom their HIV drugs. Diarrhea occurs when you have bowel movements more...
Ask the Experts

White rice as a treatment for diarrhea

Just a helpful hint for folks dealing with HIV-related diarrhea. White rice and rice water! I've been Poz since the mid 80s. After several infections, drug resistance and t-cell counts around 0, I've discovered the joys of white rice and a...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
This is excellent advice. When I was in Durban this month for the AIDS conference I came down with an episode of food poisoning (which for me is always diarrhea). I did not recover till I had a dinner of white rice with a "yogurt drink"... Read more »

Not Diarrhea...loose stool??

I have had AIDS since 1995, positive since 1986. I took no drugs for HIV until 1995. After starting Crixivan in 1996 I first started to notice wasting and lipodystrophy, especially in the face. Im not on Crixivan now, but the lipo effects remain....
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Sounds like your BM's are not normal...the problem could be due to HIV effect on your intestines, side effect from antiretrovirals other than crixivan, side effect from other medications. You could have a malabsorption workup to assess... Read more »

nonstop diarrhea?

hiv pozie,, no meds. experiencing diarrhea for the past 2 months. twice daily. what could this be, can it be stopped. please help?...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
You didn't give me enough specifics to be able to be really helpful. See your doctor who can check for various causes of diarrhea.... Read more »

Help! Son has diarrhea and losing weight

My son has been hiv+ for about 8 months and med free. For the past month he also has a bad case of diarrhea. He went to the emergency room the first week it started but the only thing they told him was take anti-diarrhea medicine which hasn't...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,With such limited information, unfortunately I cannot provide you with very specific information. What I can do is advise you how to get it. All HIV-positive folks need to be under the care of an HIV specialist. Diarrhea is an extremely common... Read more »
Connect With Others

AIDS related diarrhea

Posted by Anonymous
AIDS-related diarrhea? I am interested in learning more about its
prevalence, causes and possible treatments. Any feedback is
welcome. Thanks




Read more »

Diarrhea

Posted by Anonymous, 2 Replies
Hey there everyone. FIrst of all i wanted to say I appreciate what everyone does in this forum, supporting each other and giving confort. I hope it will remain this way for ever since it brings ALOT of relief to people who worry about HIV, including... Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea/HIV

Posted by Anonymous, 1 Reply
I live in Los Angeles and has HIV since 1982, I've had diarrhea for three weeks and got on a vitamin supplement with herbs, probiotics,colon cleanser, vitamins, minerals, anti-oxidents and enzymes. My diarrhea went away in one and a half days and I... Read more »